Alert archive / Missouri / Freeze Warnings in 2006

Freeze Warning 2, NWS Kansas City, MO

October 12, 20067 counties in Kansas; 19 counties in Missouri

NWS Kansas City, MO issued this freeze warning at Oct 12, 2006, 3:37 AM CDT for 7 counties in Kansas; 19 counties in Missouri. It took effect at Oct 13, 2006, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2006, 3:37 AM CDT (08:37 UTC)
In effect from
Oct 13, 2006, 4:00 AM CDT
Expired
Oct 13, 2006, 8:00 AM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
All 26 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 35 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 120837
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 AM CDT THU OCT 12 2006

KSZ025-102-103-MOZ020>022-028-031>033-121645-
/O.CAN.KEAX.FZ.W.0001.000000T0000Z-061012T1300Z/
/O.NEW.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-BUCHANAN-CLINTON-CALDWELL-PLATTE-
CARROLL-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
PARKVILLE...PLATTE CITY...WESTON...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY
337 AM CDT THU OCT 12 2006

...FREEZE WARNING IS CANCELLED FOR THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. THE
FREEZE WARNING THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN
CANCELLED.

CLOUDY SKIES THIS MORNING HAVE KEPT TEMPERATURES ABOVE THE FREEZING
MARK...SO THE FREEZE WARNING THAT WAS IN EFFECT HAS BEEN CANCELLED.
TONIGHT WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED
TO FALL INTO THE UPPER 20S TO AROUND 30 DEGREES. THIS WILL LIKELY
IMPACT TENDER VEGETATION.

A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF
TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON...
OR WHEN TEMPERATURES FALL BELOW 32 DEGREES EARLY IN THE GROWING
SEASON. TYPICALLY...TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES
FOR SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS.

$$

KSZ057-060-104-105-MOZ029-030-037>040-043>046-053-054-121645-
/O.NEW.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/
MIAMI-LINN KS-WYANDOTTE-JOHNSON KS-CLAY-RAY-JACKSON-LAFAYETTE-
SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...KANSAS CITY KS...
OVERLAND PARK...OLATHE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
337 AM CDT THU OCT 12 2006

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP JUST BELOW THE FREEZING MARK
OVERNIGHT...ESPECIALLY IN MORE RURAL AND LOW LYING AREAS THAT WILL BE
SHELTERED FROM THE WIND. IN THE KANSAS CITY METRO AREA...THE CITY
ITSELF MAY REMAIN ABOVE FREEZING TONIGHT...BUT OUTLYING SUBURBS ARE
EXPECTED TO SEE READINGS AT OR JUST BELOW THE 30 DEGREE MARK. TENDER
VEGETATION WILL LIKELY BE IMPACTED BY THIS TYPE OF FREEZE.

A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF
TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON...
OR WHEN TEMPERATURES FALL BELOW 32 DEGREES EARLY IN THE GROWING
SEASON. TYPICALLY...TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES
FOR SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS.

$$

MOZ001>008-011>017-023>025-121300-
/O.CON.KEAX.FZ.W.0001.000000T0000Z-061012T1300Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-
LINN MO-MACON-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA
337 AM CDT THU OCT 12 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

TEMPERATURES EARLY THIS MORNING WILL BE IN THE UPPER 20S TO AROUND 30
DEGREES. THIS WILL LIKELY IMPACT TENDER VEGETATION. SIMILAR
TEMPERATURES MAY AGAIN OCCUR TONIGHT...BUT A NEW FREEZE WARNING WILL
NOT BE ISSUED UNLESS LATER FORECASTS EXPECT MUCH COLDER READINGS THAT
COULD CAUSE A VERY HARD FREEZE.

A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF
TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON.
TYPICALLY... TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES FOR
SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS.

$$

PC
5 follow-up statements
000
WWUS73 KEAX 121302
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
802 AM CDT THU OCT 12 2006

MOZ001>008-011>017-023>025-121415-
/O.CAN.KEAX.FZ.W.0001.000000T0000Z-061012T1300Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-
LINN MO-MACON-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA
802 AM CDT THU OCT 12 2006

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES RANGING FROM THE UPPER 20S NEAR THE IOWA AND MISSOURI
BORDER TO JUST BELOW THE FREEZING MARK ACROSS THE REST OF NORTHERN
MISSOURI WILL QUICKLY WARM ABOVE 32 DEGREES BY 9 AM.


$$

KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054-
122115-
/O.CON.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
802 AM CDT THU OCT 12 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP JUST BELOW THE FREEZING MARK
LATE TONIGHT...ESPECIALLY IN MORE RURAL AND LOW LYING AREAS THAT
WILL BE SHELTERED FROM THE WIND. IN THE KANSAS CITY METRO AREA... THE
CITY ITSELF MAY REMAIN ABOVE FREEZING TONIGHT...BUT OUTLYING SUBURBS
ARE EXPECTED TO SEE READINGS AT OR JUST BELOW THE 30 DEGREE MARK.
TENDER VEGETATION WILL LIKELY BE IMPACTED BY THIS TYPE OF FREEZE.

A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF
TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON...
OR WHEN TEMPERATURES FALL BELOW 32 DEGREES EARLY IN THE GROWING
SEASON. TYPICALLY...TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES
FOR SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS.

$$

MJ
000 
WWUS73 KEAX 122118
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
418 PM CDT THU OCT 12 2006

KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054-
130500-
/O.CON.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
418 PM CDT THU OCT 12 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP JUST BELOW THE FREEZING MARK
LATE TONIGHT...ESPECIALLY IN MORE RURAL AND LOW LYING AREAS THAT
WILL BE SHELTERED FROM THE WIND. IN THE KANSAS CITY METRO AREA...
THE CITY ITSELF MAY REMAIN ABOVE FREEZING TONIGHT...BUT OUTLYING
SUBURBS ARE EXPECTED TO SEE READINGS AT OR JUST BELOW THE
30 DEGREE MARK. TENDER VEGETATION WILL LIKELY BE IMPACTED BY THIS
TYPE OF FREEZE.

A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF TEMPERATURES
AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON. TYPICALLY...TEMPERATURES
OCCURRING AT OR BELOW 28 DEGREES FOR SEVERAL HOURS ARE NEEDED TO
FREEZE WATER IN MOST PLANTS.

$$


BOOKBINDER
000 
WWUS73 KEAX 130308
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 PM CDT THU OCT 12 2006

KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054-
131300-
/O.CON.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
1008 PM CDT THU OCT 12 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP JUST BELOW THE FREEZING MARK
LATE TONIGHT...ESPECIALLY IN MORE RURAL AND LOW LYING AREAS THAT
WILL BE SHELTERED FROM THE WIND. IN THE KANSAS CITY METRO AREA...
THE CITY ITSELF MAY REMAIN ABOVE FREEZING TONIGHT...BUT OUTLYING
SUBURBS ARE EXPECTED TO SEE READINGS AT OR JUST BELOW THE
FREEZING MARK. TENDER VEGETATION WILL LIKELY BE IMPACTED BY THIS
TYPE OF FREEZE.

A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF
TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON.
TYPICALLY...TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES FOR
SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS.

$$

NRR
000 
WWUS73 KEAX 130820
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT FRI OCT 13 2006

KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054-
131300-
/O.CON.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
320 AM CDT FRI OCT 13 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

TEMPERATURES ARE EXPECTED TO BE AT OR JUST BELOW THE FREEZING MARK
BY SUNRISE THIS MORNING...ESPECIALLY IN MORE RURAL AND LOW LYING
AREAS THAT ARE SHELTERED FROM THE WIND. IN THE KANSAS CITY METRO
AREA...THE CITY ITSELF MAY REMAIN ABOVE FREEZING TONIGHT...BUT
OUTLYING SUBURBS ARE EXPECTED TO SEE FREEZING TEMPERATURES. TENDER
VEGETATION WILL LIKELY BE IMPACTED BY THIS TYPE OF FREEZE.

A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF
TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON.
TYPICALLY...TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES FOR
SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS.

$$

PC
000 
WWUS73 KEAX 131256
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 AM CDT FRI OCT 13 2006

KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054-
131400-
/O.EXP.KEAX.FZ.W.0002.000000T0000Z-061013T1300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
756 AM CDT FRI OCT 13 2006

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. 

LOW TEMPERATURES THIS MORNING RANGED FROM A RECORD LOW OF 24 DEGREES
AT THE ST JOSEPH REGIONAL AIRPORT...TO THE UPPER 20S ACROSS EASTERN
KANSAS AND CENTRAL MISSOURI...TO JUST ABOVE 32 DEGREES IN THE
DOWNTOWN KANSAS CITY METROPOLITAN AREA. TEMPERATURES ARE QUICKLY
INCREASING WITH SUNRISE TODAY...AND FREEZING CONDITIONS ARE NOT
EXPECTED FOR THE NEXT 7 DAYS.

$$

21

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Oct 11, 3:37 PM CDT, 12 hours earlier.

Area forecast discussion, Oct 11, 3:37 PM CDT, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 PM CDT WED OCT 11 2006

.DISCUSSION...

STRONG ARCTIC FRONT WAS PUSHING STEADILY SOUTHWARD THROUGH THE CWA
THIS AFTERNOON...AND WAS SITUATED ALONG A KIRKSVILLE TO CARROLLTON
TO KANSAS CITY LINE AS OF 20Z. OTHER THAN A FEW SPRINKLES...THE
BOUNDARY WAS MARKED BY WIND GUSTS OF 25 TO 30 MPH AND A RAPID
TEMPERATURE DROP.

VISIBLE SATELLITE IMAGERY SUGGESTS THAT ALMOST ALL OF THE UPSTREAM
CLOUD COVER IS DIURNAL IN NATURE. ISENTROPIC DOWNGLIDE AND DWPTS IN
THE LOWER TO MIDDLE 20S WILL ENSURE THAT MUCH OF THIS CLOUD COVER
ERODES QUICKLY THIS EVENING. AS A RESULT...GUIDANCE TEMPERATURES
HAVE COME IN EVEN COLDER TONIGHT...SPREADING SUB-FREEZING
TEMPERATURES DOWN TO THE MISSOURI RIVER AND NW KC SUBURBS. WILL
LIKELY EXPAND THE FREEZE WARNING AT LEAST 1 TIER COUNTIES SOUTHWARD.

FOR TOMORROW...MID LEVEL COLD CORE WILL ROTATE SOUTHWARD ACROSS
NORTHEAST MISSOURI. 850MB TEMPS OF -5 TO -8C WILL BE COMMON ACROSS
THE FORECAST AREA...LIKELY RESULTING IN AMPLE DIRUNAL CU
DEVELOPMENT. EVEN PERFECT SUPERADIABATIC CONDITIONS DO NOT SUPPORT
THE MET/MAV GUIDANCE NUMBERS...AND WILL HEDGE TOWARD AND EVEN CUT
BELOW SHARPLY COLDER FWC MOS. I HAVE FORECAST READINGS RANGING FROM
THE LOWER 40S OVER NRN/NE MO TO NEAR 50 DEGREES OVER ERN KS AND WEST
CENTRAL MO. THIS PUTS THE MAX TEMPS INTO NEAR RECORD MAX/MIN
TERRITORY. HOWEVER...SINCE TEMPS DID NOT EVEN GET OUT OF THE 30S
ACROSS NRN NEBRASKA AND THE DAKOTAS...THIS APPEARS TO BE A LOGICAL
SHIFT.

SOME SLOW MODIFICATION OF DAYTIME HIGHS WILL OCCUR FRIDAY AND
SATURDAY...AS UPPER LEVEL HEIGHTS BEGIN TO SLOWLY REBOUND.
HOWEVER...THE THREAT FOR SUB-FREEZING TEMPERATURES WILL REMAIN AN
ISSUE BOTH FRIDAY AND POSSIBLE SATURDAY MORNINGS AS BUILDING HIGH
PRESSURE OFFERS OPTIMUM RADIATIONAL COOLING SETUPS WITH MAINLY CLEAR
SKIES AND LIGHT BOUNDARY LAYER WINDS.

BOOKBINDER

MODEL AMBIGUITIES AND VAGARIES CONTINUE TO PLAGUE THE PERIODS IN THE
LAST HALF OF THE FORECAST. LATEST MID RANGE MODEL RUNS HAVE
COMPLETED THEIR FLIP FLOP...WITH THE GFS NOW OFFERING THE SLOWER
SOLUTION AND THE ECMWF THE QUICKER. THE PRIMARY POINT OF CONTENTION
IS THE WAY IN WHICH EACH MODEL EJECTS THE CUTOFF LOW THAT IS
SPINNING AROUND OFF THE CALIFORNIA COAST.

FOR THE WEEKEND THE MODELS ARE IN GENERAL AGREEMENT THAT THE CUTOFF
LOW WILL SLOWLY EDGE INTO THE SOUTHERN COAST OF CALIFORNIA. AS WE
MOVE LATE INTO WEEKEND AND FIRST HALF OF NEXT WEEK MODEL PREFERENCE
BEGINS TO LEAN TOWARDS THE GFS. THOUGHTS ARE THAT THE MODELS ALL
HAVE A PROBLEM WITH PINNING DOWN THE TIMING OF EJECTING SW CUTOFF
LOWS. EXPERIENCE DICTATES THAT SLOWER IS GENERALLY THE BETTER BET IN
THIS SITUATION...WHEN ABSENT AN OBVIOUS KICKER.

I HAVE CONTINUED THE SLOW WARMING TREND FOR THE WEEKEND WITH
TEMPERATURES WARMING THROUGH THE 60S. THIS WORKS WELL WITH THE
SLOWER SOLUTION PREFERENCE AS THERE WILL BE MORE TIME FOR WARM AIR
ADVECTION. CHANCE PRECIP POPS WE HAD GOING FOR SUNDAY AFTERNOON HAVE
BEEN PUSHED MORE INTO SUNDAY NIGHT AND MONDAY...AND RESTRICTED TO
THE FAR SOUTHERN BORDER. WHILE THE WARM AIR AND MOISTURE ADVECTION
IS EXPECTED TO BE ONGOING THROUGH THE DAY SUNDAY...THE SPLIT FLOW
AROUND THE CUTOFF LOW TO OUR WEST MAKES FOR A CONVERGENT FLOW ACROSS
OUR PORTION OF THE CENTRAL PLAINS. THIS MAKES PRECIP LOOK MORE
PROBABLE TO OUR SOUTH.

THE SLOWER SOLUTION OFFERED BY THE GFS HAS THE CUTOFF SLOWLY
EJECTING EARLY NEXT WEEK. HOWEVER...WITH THE INCONSISTENCIES IN THE
MODELS I HAVE OPTED TO ONLY ADDED SLIGHT CHANCE POPS FOR MONDAY
NIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. PREFERENCE AT THIS
TIME IS TO WAIT FOR A MORE CONSISTENT SERIES OF RUNS TO HANG CHANCE
POPS.

CUTTER

&&

.PREV DISCUSSION...
/ISSUED 339 AM CDT WED OCT 11 2006/
MAIN FORECAST CONCERNS THROUGH FRIDAY ARE WITH TEMPERATURES AND ANY
CHANCES OF PRECIPITATION AS COLDER AIR DIVES INTO THE AREA.

COLD FRONT ACROSS SOUTHEAST CORNER OF SOUTH DAKOTA AND NORTHERN
NEBRASKA AT THIS TIME SHOULD BE ARRIVING IN NORTHWEST CORNER OF
FORECAST AREA BY 14Z...AND MOVE SOUTH ACROSS ALL OF FORECAST AREA BY
EARLY AFTERNOON. CLOUDS WITH INITIAL SHORT WAVE THAT BROUGHT ALL THE
RAIN OVERNIGHT...SHOULD BE CLEARING FROM EASTERN KANSAS AND WESTERN
MISSOURI THIS MORNING...ALLOWING FOR A LITTLE SUNSHINE TO BREAK OUT
BEFORE CLOUDS WITH THE FRONT MOVE BACK IN. EASTERN PORTIONS OF
FORECAST AREA MAY NOT GET MUCH OF A BREAK FROM THE CLOUDINESS.
THIS WILL MAKE TEMPERATURE FORECAST TRICKY...AS TEMPERATURES SHOULD
RISE A BIT THIS MORNING...BEFORE THE COLD AIR AND CLOUDS BEHIND THE
FRONT PUTS A HALT ON ANY WARMING. WILL TREND TOWARD THE WARMER GFS
FOR A SOLUTION.

SEEING A BAND OF LIGHT RAIN BEHIND THE FRONT THIS MORNING...BUT
PRECIPITATION VERY LIGHT...NOT MUCH MORE THAN SPRINKLES.  WILL
MENTION THAT IN MOST AREAS...WITH ONLY THE NORTHEAST CORNER OF
FORECAST AREA GETTING ANY CHANCE POPS TODAY. THAT IS WHERE THE
MODELS ARE SHOWING SOME BETTER INSTABILITY IN THE 850 TO 700 MB
LEVEL LATE IN THE MORNING.

NEXT CONCERN IS FREEZE POTENTIAL TONIGHT. WRF AND GFS MODELS NOT IN
GOOD AGREEMENT ON TIMING OF SECONDARY SURGE OF COLDER AIR LATER
TONIGHT...WITH WRF THE FASTEST.  WILL TREND TOWARD A CONSENSUS
SOLUTION IN THIS INSTANCE AS WRF LOOKS A LITTLE TOO FAST.  AIR IT IS
BRINGING DOWN IS STILL IN CANADA AT THIS TIME.  WITH THAT IN
MIND...STILL LOOKS LIKE TEMPERATURES ACROSS NORTHERN MISSOURI AND
NORTHEAST KANSAS WILL GO BELOW FREEZING FOR A LEAST A FEW HOURS LATE
TONIGHT. THUS WILL GO WITH A FREEZE WARNING FOR THOSE AREAS. NOT
EXPECTING MUCH IN THE WAY OF FROST WITH DRYING DEWPOINTS AND WINDS
STAYING UP TONIGHT...SO ALTHOUGH LOCATIONS MAY REACH THE MID 30S
FURTHER SOUTH...WILL NOT ISSUE ANY TYPE OF ADVISORY.

FRIDAY MORNING LOOKS LIKE A BETTER FROST POTENTIAL AS WINDS ARE A
LITTLE LIGHTER. THE EXCEPTION MAY BE NORTHEAST PART OF FORECAST AREA
WHERE ENOUGH OF A PRESSURE GRADIENT WILL EXIST WITH SURFACE LOW
STILL WOUND UP JUST NORTH OF THE GREAT LAKES. WILL LEAVE MENTION OF
FROST FOR MOST LOCATIONS IN THAT TIME FRAME.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING LATE TONIGHT AND EARLY THURSDAY FOR
MOZ001>008-011>017-020>025-028-031>033.
KS...FREEZE WARNING LATE TONIGHT AND EARLY THURSDAY FOR KSZ025-
KSZ102-103.

WFO EAX
Hazardous weather outlook, Oct 11, 1:00 PM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED OCT 11 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT WED OCT 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 A STRONG COLD FRONT...ACCOMPANIED BY FREQUENT WIND GUSTS TO
 NEAR 30 MPH...WILL SURGE SOUTH ACROSS THE REGION THIS
 AFTERNOON. TEMPERATURES WILL FALL SHARPLY BEHIND THE
 FRONT...TUMBLING INTO THE 30S OVERNIGHT. FOR AREAS ALONG AND
 NORTH OF THE MISSOURI RIVER FROM KANSAS CITY TO MARSHALL...
 TEMPERATURES WILL LIKELY FALL BELOW FREEZING AFTER 4 AM. THOSE WITH
 AGRICULTURAL INTERESTS SHOULD  BEGIN TO MAKE IMMEDIATE PREPARATIONS
 IN ANTICIPATION OF A KILLING FREEZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 UNSEASONABLY COLD TEMPERATURES WILL REMAIN IN PLACE THURSDAY AND
 FRIDAY MORNING. MUCH OF THE REGION MAY EXPERIENCE AT OR BELOW
 FREEZING TEMPERATURES AGAIN FRIDAY MORNING...WITH A WIDESPREAD FROST
 OR HARD FREEZE LIKELY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED.

BOOKBINDER

Nearby

Freeze Warnings in Missouri, 2006Freeze Warnings in Kansas, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.